Jump to content
Important Survey - Please Participate ×

Ativan Withdrawal after 10 years


[Oc...]

Recommended Posts

I joined BenzoBuddies to learn more about ways to survive and manage the withdrawal symptoms. In May 2013 my primary MD and my Gyn's medical offices became electronically connected. At my annual June 1st my primary noticed I was given Ativan and she strong suggested I stop taking this as it is highly addictive. I never thought to mention this medication as I thought it was just a sleep aid given to me after my hysterectomy.

I am 51 now and have taken this medication nightly since 2006 as a sleep aid.

I was prescribed 1.0 mgs and remained on this until April 2016 where the prescribing Dr. reduced the dose to .5. I didn't notice the change in dose until a few weeks in where I began to suffer shaking, anxiety symptoms such as panic attacks. I have no history of anxiety and never experienced anything like this! By the 3rd week in June I was three days off the .05 and my body physically crashed. The tremors were uncontrollable, my stomach felt like it was in a vice grip and I was trapped on my sofa. It became clear I was in withdrawal. I called the prescribing Dr. and she referred me to my primary. Hence this journey began :( My primary called in another refill and tried me on Buspar in June and then Lexapro late Sept to help with the side effects and this made the symptoms worse. In Sept she recommended a psychiatrist to aid with the withdrawal to get off this medication completely. I could really benefit from those who have been on this journey and reached the other side. I am looking forward to my appointment on 11/11/16 as there has been quite a waiting list.

Link to comment
Share on other sites

[21...]

Hello, Ocenloverrye :) - welcome to BenzoBuddies!

 

How terrible to find yourself thrown into this situation without warning - having had first hand experience with a rapid taper and cold turkey from Ativan, I understand how horrifying this is. The symptoms you describe are certainly common during benzo withdrawal, but luckily they are only temporary. Meanwhile, you've come to the right place to figure out how to stabilize, and then adjust your taper so that you can withdraw more comfortably from the Ativan.

 

I'm so glad you decided to join the forum - you'll find plenty of information and support here. Our members have gone through all aspects of benzodiazepine use and withdrawal, so you'll be able to connect with others who understand what you're going through and can tell you what has worked for them.

 

Please feel free to post to any of the specialized boards, which can all be accessed from the BenzoBuddies Community Forum homepage. Based on the information provided in your introduction, the following links may be a good starting place for you.

 

  General Taper Plans

 

  Withdrawal Support During Your Taper

 

When you have a chance, we highly recommend that you take a look at The Ashton Manual, which is an authoritative source on what to expect during withdrawal and recovery, authored by Dr. C. Heather Ashton, who is an expert in the field. It provides a great deal of information that can be very reassuring during any stage of this process, including a list of common symptoms with helpful explanations on the reasons for their existence.

 

For those who are currently tapering, we suggest reducing no faster than 5-10% every 10-14 days, and some taper even slower than that. One exception: very short-term users of a few weeks or less may be able to taper faster than that. 

 

Please take the time to Create a Signature. This will allow members to see where you are in the process, so that they can better support you.

 

Again, welcome!

Leslie  :smitten:

Link to comment
Share on other sites

×
×
  • Create New...